MAUDE Adverse Event Report: ZIMMER BIOMET, INC. NEXGEN COMPLETE KNEE SOLUTION LEGACY KNEE; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED

ZIMMER BIOMET, INC. NEXGEN COMPLETE KNEE SOLUTION LEGACY KNEE; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED
Catalog Number 00599401591
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Failure of Implant (1924)
Date of Event 04/22/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10: item# 00598802012; lot# 64174273.Item# 00598800400; lot# 63907297.Item# 00599003510; lot# 64118482.Item# 00599003501; lot# 64003747.Item# 00599003520; lot# 63305468 item# 00598802014; lot# 63480821.Item# 00597206529; lot# 64080590.Item# 00596203217; lot# 63608977.G2: foreign - event occurred in australia.Customer has indicated that the product will not be returned to zimmer biomet for investigation, as the product was requested but not returned by the hospital.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported the patient underwent a left knee procedure on an unknown date to receive a non-zb knee implant.Subsequently, the patient underwent a revision approximately five (5) years ago where they received zb implants.The patient later underwent another revision approximately five (5) post-implantation of zb implants due to femoral fracture and subsequent loosening.All implants were removed and revised to an rhk.Attempts have been made and no further information has been provided.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected: b4; b5; d2; g1; g3; g6; h1; h2; h3; h6.H6: proposed component code mechanical (g04) femur.Visual examination of the provided picture identified explanted devices, featuring bone and biological tissue remnants attached.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: nexgen lcck implants were removed due to failure, loosening, and a periprosthetic femoral fracture.During the revision, all implants were successfully removed with minimal bone loss, and new components, including cones, stems, augments, and a zimmer knee splint, were inserted.X-rays were provided and not reviewed by mmi as they appear to be several months prior to the revision.The x-ray images show two views of a left knee with an implanted total knee arthroplasty.Review of the device history records identified no deviations or anomalies during manufacturing related to the reported event.A definitive root cause cannot be determined.Complaint is confirmed based on operative notes provided.If any further information which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
NEXGEN COMPLETE KNEE SOLUTION LEGACY KNEE
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key19304037
Report Number0001822565-2024-01556
Device Sequence Number6728438
Product Code JWH
UDI-Device Identifier00889024224803
UDI-Public(01)00889024224803(17)281231(10)64259204
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K173057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number00599401591
Device Lot Number64259204
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/22/2024
Supplement Date Received by Manufacturer09/25/2024
Initial Report FDA Received Date05/13/2024
Supplement Report FDA Received Date09/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/07/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
NI
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE NARRATIVE IN H11.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexFemale